Hail, Potter
- When
- June 15, 4:00 PM CST
- Where
- Potter County, 19 mi N of Amarillo
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.483, -101.817
Severe thunderstorms over the south-central Texas panhandle produced hail and high winds during the early evening hours. A high wind not associated with a thunderstorm moved some heavy objects in the extreme northwest Texas panhandle during the early evening hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms over the south-central Texas panhandle produced hail and high winds during the early evening hours. A high wind not associated with a thunderstorm moved some heavy objects in the extreme northwest Texas panhandle during the early evening hours. No damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 2:15 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT THU JUN 15 2006
.DISCUSSION...
TEMPS WARMED TO ABV 100 DEG F THIS AFTN ACROSS WRN ZONES. DWPTS BLO
45 DEG F CONFINED TO WRN ZONES WHERE RED FLAG WRNG WILL REMAIN IN
EFFECT TIL 8 PM. SCT TSTMS DVLPG OVER WRN HALF OF PNHDLS AT THIS
TIME WHERE HOT TEMPS ATTAINED AND STRONGER MID-LVL FLOW EXISTS. WNDS
WILL DIMINISH A BIT OVERNIGHT...AND WILL INCREASE AGAIN ON FRI...
ESPECIALLY OVER EASTERN ZONES. WESTERN ZONES WILL BE DRIER BEHIND
DRYLN...BUT PRESSURE GRADIENT DOES NOT LOOK STRONG ENOUGH TO SUPPORT
WINDS TO MEET RED FLAG CRITERION. POTENT VORT MAX WILL CAUSE INSTBY
TO BE RELEASED ALONG/AHEAD OF DRYLN...SO HIGH CHC POPS RETAINED FOR
ERN HALF OF FCST AREA FOR FRI AFTN/NGT. LINGERING MID-LVL MSTR BEHIND
DEPARTING MID-LVL TROF MAY SUPPORT FEW SHRA/TSTMS...SO SGLT CHC POPS
RETAINED. NO PCPN IN FCST SUN THRU THU. MODERATE SLY AND SELY SFC
WNDS EXPECTED TO PREVAIL SUN THRU THU...KEEPING RH VALUES FROM
CRATERING.
COCKRELL
&&
.FIRE WEATHER...
RH VALUES EXPECTED TO DROP TO 15 PCT OR BELOW OVER WRN ZONES ON FRI...
BUT WND SPEEDS EXPECTED TO DIMINISH DURING THE AFTN. WSHFT LINE
ENTERING NWRN ZONES WILL BRING COOLER AIR AND HIGHER DWPTS BEHIND IT.
EASTERN ZONES WILL BLOW HARDER...BUT RH VALUES WILL REMAIN WELL ABOVE
RED FLAG CRITERION.
JRC
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 98 67 92 60 / 20 20 20 20
BEAVER OK 100 70 93 62 / 20 20 50 40
BOISE CITY OK 101 62 88 57 / 30 30 20 20
BORGER TX 101 74 95 64 / 20 20 30 30
BOYS RANCH TX 101 69 95 62 / 30 30 20 20
CANYON TX 99 66 93 59 / 20 20 20 20
CLARENDON TX 98 71 93 62 / 10 10 40 40
DALHART TX 101 64 88 57 / 30 30 20 20
GUYMON OK 101 67 92 60 / 30 30 30 20
HEREFORD TX 100 65 94 58 / 20 20 20 20
LIPSCOMB TX 96 71 93 62 / 20 20 50 50
PAMPA TX 99 71 92 62 / 20 20 40 40
SHAMROCK TX 98 72 95 65 / 10 10 50 50
WELLINGTON TX 99 72 96 67 / 10 10 50 50
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
AND CIMARRON.
TX...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
DALLAM...DEAF SMITH...HARTLEY...AND OLDHAM.
&&
10/03TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 15 2006 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU JUN 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH TONIGHT...WITH THE BEST CHANCE ACROSS THE NORTHWEST. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...HOWEVER...STRONG GUSTY WINDS AND LIGHTNING WILL BE THREATS WITH ANY OF THE STORMS THAT DEVELOP. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE EXTREME WESTERN TEXAS AND OKLAHOMA PANHANDLES. LOW RELATIVE HUMIDITIES...WARM TEMPERATURES...GUSTY WINDS AND POSSIBLE LIGHTNING WILL CAUSE AN ELEVATED FIRE WEATHER THREAT THROUGH THIS EVENING FOR THE REMAINDER OF THE PANHANDLES. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE STRONGER WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY GENERALLY EAST OF A GUYMON OKLAHOMA TO AMARILLO TEXAS LINE. LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS OVER THE WEEKEND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. WEATHER CONDITIONS WILL CAUSE THE FIRE DANGER TO REMAIN HIGH ON FRIDAY...ESPECIALLY ACROSS THE WESTERN PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HENNIG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT THU JUN 15 2006 TXZ012-152230- POTTER TX- 443 PM CDT THU JUN 15 2006 ...STRONG THUNDERSTORM IN POTTER COUNTY... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM FROM NORTH OF BUSHLAND TO NEAR THE CANADIAN RIVER BRIDGE NORTH OF AMARILLO MOVING EAST AT 10 MPH. THE INDIVIDUAL STORMS IN THE LINE WERE MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE. PEOPLE IN POTTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 446 PM CDT THU JUN 15 2006 TXZ002-152215- SHERMAN TX- 446 PM CDT THU JUN 15 2006 ...STRONG THUNDERSTORM IN NORTHWESTERN SHERMAN COUNTY... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF STRATFORD MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The Amarillo radar (KAMA), 29 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
2 hail, 1 high wind, 1 thunderstorm wind. Local standard time, as filed.
Non-thunderstorm wind gust in Texline moved a weighted down canoe and soilfilled trash can.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517280, 5517281, 5517282, 5517283.